Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 30, 2015, 2:13 PM MST for Santa Cruz County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2015, 2:13 PM MST (21:13 UTC)
- Expired
- Aug 30, 2015, 2:45 PM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 47 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS85 KTWC 302113 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST SUN AUG 30 2015 AZZ503-504-513-302145- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- 213 PM MST SUN AUG 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 245 PM MST... AT 213 PM MST...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG THUNDERSTORMS OVER PATAGONIA LAKE AND NEAR AMADO...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RIO RICO NORTHEAST...RIO RICO SOUTHEAST...TUBAC... TUMACACORI-CARMEN...PATAGONIA LAKE...KINO SPRINGS AND AMADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3172 11116 3172 11091 3139 11067 3133 11086 TIME...MOT...LOC 2113Z 150DEG 8KT 3150 11083 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:08 PM MST, 5 minutes earlier.
Area forecast discussion, Aug 30, 2:08 PM MST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST SUN AUG 30 2015 .SYNOPSIS...ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING AND MONDAY. A SLOW DRYING TREND WILL THEN LIMIT THUNDERSTORMS TO EAST OF TUCSON THE SECOND HALF OF THE WEEK. HOTTER THAN AVERAGE TEMPERATURES WILL FALL TO NEAR AVERAGE AROUND THE MIDDLE OF THE WEEK. && .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE GETTING A LATER START TODAY COMPARED TO YESTERDAY. STILL EXPECTING THE CURRENT ACTIVITY ACROSS SANTA CRUZ AND WESTERN COCHISE COUNTIES TO EXPAND AS OUTFLOW FROM THESE STORMS SPREADS NORTHWARD. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS TODAY. LATEST MODELS SUGGESTED THAT THE DRYING TREND MIGHT BE A LITTLE SLOWER THIS WEEK AS THE SYSTEM TRACKING THROUGH SOUTHERN CANADA AND THE NORTHERN TIER STATES HAS LESS OF AN INFLUENCE THIS FAR SOUTH. WILL STILL SHOW A DECREASE IN DAILY THUNDERSTORM COVERAGE AFTER MONDAY. HOWEVER...MEDIUM RANGE MODELS SUGGESTED SOME TROPICAL INFLUENCE FROM THE EASTERN PACIFIC AS A POSSIBLE SYSTEM HELPS PUSH DEEPER MOISTURE BACK INTO THE AREA LATE IN THE WEEK INTO THIS COMING WEEKEND. && .AVIATION...VALID THRU 01/00Z. CLOUDS WILL THEN BE ON THE INCREASE THRU THE AFTERNOON WITH ANOTHER ROUND OF SCT SHRA/TSRA. SIMILAR TO SATURDAY...SHRA/TSRA AREAL COVERAGE WILL BE RELATIVELY WIDESPREAD AND CONTINUE INTO THE EARLY EVENING HOURS. KOLS AND KDUG WILL LIKELY BE IMPACTED WITH JUST A CHANCE THE KTUS WILL. BRIEF MVFR CONDITIONS AND GUSTY WINDS TO 45 KTS WILL BE POSSIBLE IN AND AROUND THE STRONGER STORMS. OUTSIDE OF THUNDERSTORM INFLUENCE SURFACE WINDS WILL GENERALLY BE UNDER 10 KTS. SIMILAR CONDITIONS ARE EXPECTED MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...YET ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH RELATIVELY SIMILAR COVERAGE TO SATURDAY...ONLY LESS ACTIVITY OVER THE FAR WESTERN ZONES. PRIME CONCERN TODAY IS STRONG WINDS AND HEAVY RAIN DUE TO SLOW MOTIONS. THIS BASIC IDEA WILL CONTINUE EARLY THIS WEEK...WITH DAILY AFTERNOON AND EVENING STORMS EXPECTED. STARTING MONDAY STORMS WILL TEND TO BE MORE FOCUSED OVER EASTERN ZONES...WITH DIMINISHED THUNDERSTORM ACTIVITY FROM WEDNESDAY ON. THUNDERSTORMS ARE EXPECTED TO BE WET AND AS IS TYPICAL MAY PRODUCE STRONG...GUSTY AND ERRATIC WINDS WITH THE STRONGER THUNDERSTORMS. OUTSIDE OF THUNDERSTORMS GENERALLY LIGHT TERRAIN DRIVEN WINDS ARE EXPECTED. BEGINNING MONDAY A WEST TO SOUTHWEST FLOW WILL DEVELOP ACROSS ARIZONA. THE STRONGEST WINDS WILL BE ACROSS ZONE 150...PEAKING IN THE 15-20 MPH RANGE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 30, 2:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST SUN AUG 30 2015 AZZ503-504-513-302145- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- 213 PM MST SUN AUG 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 245 PM MST... AT 213 PM MST...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG THUNDERSTORMS OVER PATAGONIA LAKE AND NEAR AMADO...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RIO RICO NORTHEAST...RIO RICO SOUTHEAST...TUBAC... TUMACACORI-CARMEN...PATAGONIA LAKE...KINO SPRINGS AND AMADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3172 11116 3172 11091 3139 11067 3133 11086 TIME...MOT...LOC 2113Z 150DEG 8KT 3150 11083
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:38 PM MST | Special Weather Statement | TWC | Pima | 37 min |
| Aug 29, 6:36 PM MST | Special Weather Statement | TWC | Pinal | 54 min |
| Aug 30, 1:37 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 23 min |
| Aug 30, 4:51 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.